Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Taken Mifepristone and Misopristol. Bleeding and pain. Now HCG test positive. Matter of concern?

hi, I had mifepristone and misoprostol on 15th nov as prescribed by the doctor. Everthing went normal. I had heavy bleeding for 4-6 hrs and passed 4-5 big clots. I was 7 weeks pregnant then. after 2 days the pain and bleeding started reducing gradually.... now it has come to merely spotting with no pain or cramps . But today morning i tested HCG pregnancy test and it was positive. Although i feel very much normal now. also the tenderness in the breast has gone.but this positive result!!!! Is it a matter of concern??
Asked On : Mon, 26 Nov 2012
Answers:  1 Views:  108
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
OBGYN 's  Response
Mar 2013
I appreciate your query.
I assume that you tested yourself with the home urine pregnancy kit.
Well, the test takes a couple of weeks to come negative, so there is no need to panic.
Before a medical termination which you had, it is mandatory to have an examination by a gynecologist to confirm the pregnancy and its duration.
Also, after taking the pills, you should again have an examination by a gynecologist after two weeks to confirm that the termination is complete, and there are no retained products of conception.
Based on your description of the pain, bleeding and the clots - I am reasonably sure that it has been a complete abortion, and there is no need of worry.
however, please do not rely on the HCG pregnancy test for checking completion of the abortion. Please consult your gynecologist at the earliest for confirmation and reassurance.
Also, switch over to an acceptable method of contraception.
Best of luck !
Answered: Mon, 26 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor